|Fatigue extreme tiredness
Apr 22, 2012
Hi I have been positive for 18 years and currently my VL is undetectable and CD4 >600. My doctor has changed me to kivexa over a period of 5 weeks now and have progressively feeling extreme exhaustion some body aches and sleeping a lot. Have been reviewed by medics all bloods within limits have been previously on this drug but with no problem no rash or other signs of hypersensitivity. But my exhaustion remains although sporadic not everyday and sometimes when I miss the kivexa dose I wake up more energised. Do you think this is the cause side effect although not on a daily basis and if so by missing the dose would I feel more energised? What are your views? As this is effecting my quality of life. Also a couple of months ago I hot over a viral chest infection. Many thanks
Response from Dr. Young
Hello and thanks for posting.
It would be unusual for a medication side effect to not occur daily (though, I do suppose possible, if there were other factors that influenced the severity of the symptoms), and for what it's worth, this doesn't sound at all like hypersensitivity.
What makes the likelihood low (it seems to me) is that you tolerated the Kivexa in the past. The fact that you feel better after a missed dose is noteworthy- but presumably you're taking at least one other HIV medication, no? Are there other medications or supplements? It might also be relevant to know why you were switched to Kivexa, and from what medications.
Also, since fatigue is often related to sleep quality, how do you sleep? Could a sleep hygiene problem or sleep disruption problem be playing a role?
Hope that helps. Feel free to write back, BY
re: which med is it?
HIV treatment and its penetration into brain/spinal fluids
- Flu Symptoms After Open Mouth Kissing Worried I Have HIV
- Itchy Skin After Unprotected Vaginal Sex Sign Of HIV AIDS
- How Long Does It Take To Get Genital Warts?
- Hpd A Sexually Transmitted Disease
- Are Dark Spots On Mouth Area And Penis Tip Signs Of Hiv?
- Can You Infect Someone With HIV Days After You Are Infected?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.